Hi I have had the implant in my arm to stop me getting pregnant. And two weeks ago I had brownish discharge and last week and still got it

And wipe there with some tissue and I had red blood there but no sign on pad to say I was on my period and this week I still got brownish discharge. Now a nurse At my doctors said it was normal but I don't think it is has this week is the third week of me having it can anyone help?

3 Replies

  • very normal..just old menstrual lining making its slow descent. it loses redness when it is old and no longer holding oxygen. gets sticky too, so it does not 'flow' or 'flood' like fresh period blood. all the contraceptives can cause this to happen more frequently than usual, but as you get older anyway it becomes routine that in periods the menstrual lining doesnt rush out while bright red and ends up brown in colour by the time it comes out.

  • Hi, I had the implant. I spotted all colours for first several months, then I wouldn't have anything for months. I know others who had nothing and some who still had period (same as on coil). So I'd agree it is quite normal especially for the first few months as the hormones need to settle. But it is very annoying x good luck

  • It take at least 6months to stabilise everything so don't try to find things wrong with it yet (although I did exactly the same) I was refused removal until after six months and it took a little over a year to stabilise but my periods didn't stop, in fact they increased and I had a few days break then I'd be back on for around two months so eventually got it out. My friend had it and it stopped her periods until the last months or two before the three years were up and she had a constant period until it came out so it differs from person to person. I would wait a while before you do anything rash. I hope your experience is good of the implant and that it gives you some relief.

    Leya xxx

You may also like...